Hail, Robeson
- When
- June 12, 5:40 PM EST
- Where
- Robeson County, 2 mi SE of Marietta
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.350, -79.095
Marble to nickel size hail was reported.
Severe thunderstorms produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
Severe thunderstorms produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 12, 3:22 PM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 422 PM EDT TUE JUN 12 2007 .SYNOPSIS... HIGH PRESSURE ACROSS THE GREAT LAKES AND LOW PRESSURE IN THE WESTERN ATLANTIC WILL DRIVE AN UNSEASONABLY COOL AIRMASS INTO THE CAROLINAS THROUGH FRIDAY. AN UPPER LEVEL TROUGH ACROSS THE SOUTHEASTERN UNITED STATES WILL HELP DESTABILIZE THE ATMOSPHERE AND WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE NEXT SEVERAL DAYS. HIGH PRESSURE WILL DEVELOP ACROSS THE CAROLINAS THIS WEEKEND WITH TEMPERATURES RETURNING TO NORMAL. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHORT WAVE DROPPING INTO THE AREA THIS AFTERNOON AND DIURNAL HEATING WILL LEAD TO SCATTERED AFTERNOON/EVENING SHRA/TSRA. LARGE AREA OF SUB 60 DEWPOINTS IN SE NC SHOULD HELP LIMIT CONVECTION ACROSS ILM NC COUTNIES...BUT SC COUNTIES ARE A DIFFERENT STORY. AREAS WHERE RAIN FELL YESTERDAY AND FOG FORMED LAST NIGHT...DEWPOINTS ARE IN THE MID 60S...CREATING A MUCH MORE FAVORABLE ENVIORNMENT. DO NOT THINK ACITIVITY WILL BE SEVERE...BUT CANNOT RULE OUT SOME HAIL. TSRA/SHRA WILL DECREASE WITH LOSS OF HEATING AND AS SHORT WAVE MOVES FARTHER SOUTH. ABUNDANT MID/LOW LEVEL MOISTURE TONIGHT WILL KEEP CLOUDS AROUND AND MAY SEE SOME PATCHY FOG DEVELOP AS BOUNDARY LAYER WINDS WILL BE LIGHT. CLOUD COVER WILL HELP HOLD TEMPERATURES OVERNIGHT IN THE MID 60S...AROUND CLIMO. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... MID TO UPPER LOW CONTINUES TO SPIN OFF THE NEW ENGLAND COAST WITH TROUGH EXTENDING INTO THE SOUTHEAST US. SHORTWAVE ENERGY CONTINUES TO ROTATE AROUND THE MAIN TROUGH PROVIDING ENERGY FOR AFTERNOON SHOWERS AND THUNDERSTORMS. WEDNESDAY AFTERNOON WILL ALSO SEE AN INCREASE IN OVERALL MOISTURE THROUGH THE ATMOSPHERE AND COLD AIR AT MID LEVELS WHICH SHOULD PROVIDE ADDITIONAL INSTABILITY FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. THE STEERING FLOW WILL ONCE AGAIN BE VERY LIGHT SO THE POSSIBILITY OF LOCALIZED FLOODING WILL EXIST FOR WED AFTN. A FAIRLY LIGHT NORTHEASTERLY FLOW WILL CONTINUE THROUGH THE MUCH OF PERIOD WITH PLENTY OF COLD AIR IN PLACE ALOFT. GRADIENT TIGHTENS A BIT WED NIGHT INTO THURS WITH A SLIGHT INCREASE IN WIND SPEED. MAX TEMPS WILL RUN BELOW NORMAL WITH THURS OVER 5 DEGREES BELOW NORMAL KEEPING TEMPS IN THE UPPER 70S IN MOST PLACES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... PATTERN CHANGE IS ON THE AGENDA FOR THE EXTENDED FORECAST FROM EAST COAST TROUGHING TO RIDGING BY EARLY NEXT WEEK. ONE MORE POTENT SHORTWAVE WILL BE ROUNDING THE DEPARTING TROUGH LATER FRIDAY. FARILY STRONG VORT AND DEPENDING ON THE TIMING...THINGS COULD GET INTERESTING REGARDING SEVERE WEATHER...OBVIOUSLY TOO FAR OUT IN TIME TO PIN DOWN AT THIS POINT. THE REMAINDER OF THE FORECAST SHOWS A DEPARTING EAST COAST TROUGH AND BUILDING RIDGE. TIME HEIGHTS SHOW MID LEVELS DRYING OUT DRAMATICALLY FROM LATE SATURDAY ON SO TRIMMED BACK POPS FROM CHANCE FRIDAY AND SATURDAY TO SLIGHT FOR THE REMAINDER OF THE PERIOD WITH A DIURNAL CYCLE OF COURSE. TEMPERATURES START OUT SLIGHTLY BELOW NORMAL TRENDING TO SLIGHTLY ABOVE BY EARLY NEXT WEEK WITH THE BUILDING RIDGE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SCATTERED CONVECTION ALREADY STARTING NORTH AND WEST OF THE AREA THIS AFTERNOON. AS SHORT WAVE DROPS SOUTH SHOULD SEE STORMS START DEVELOPING IN THE REGION. BEST CHANCES LOOK TO BE INLAND SC AND ALONG THE SEA BREEZE. STORMS SHOULD QUICKLY DECREASE THIS EVENING WITH THE LOSS OF DIURNAL HEATING. MAY SEE SOME PATCHY BR TOMORROW MORNING...MAINLY IN THE AREAS THAT SEE PRECIP. CHANCE THUNDERSTORMS WEDNESDAY. CHANCE IFR THURSDAY MORNING AND ON FRIDAY. && .MARINE... NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... BENIGN WINDS AND SEAS EXPECTED ACROSS THE COASTAL WATERS WITH VARIABLE/EAST WINDS BECOMING MORE SOLIDLY SE IN THE AFTERNOON. SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... HIGH PRESSURE ACROSS THE GREAT LAKES AND LOW PRESSURE SWIRLING SEVERAL HUNDRED MILES EAST OF THE NEW ENGLAND COASTLINE WILL KEEP A NORTHEAST FLOW ACROSS THE AREA THROUGH MUCH OF THE PERIOD. THE GRADIENT WILL TEMPORARILY TIGHTEN UP WEDNESDAY NIGHT INTO THURSDAY AS THE HIGH RIDGES DOWN THE COASTLINE. THIS IS THE ONLY PERIOD OF CONCERN IN TERMS OF WINDS/SEAS BECOMING HAZARDOUS. LATEST MODEL GUIDANCE AGREES WELL WITH THE PREVIOUS FORECAST WED NIGHT INTO THURSDAY MORNING: 15 KT WINDS AND SEAS BUILDING TO AS HIGH AS 4-5 FT AWAY FROM SHORE...JUST BELOW SMALL CRAFT ADVISORY THRESHOLDS. LONG TERM /FRIDAY THROUGH SUNDAY/... SYNOPTIC WINDS WILL BE FROM THE NORTHEAST AT THE BEGINNING OF THE PERIOD BUT MAY BECOME DISTORTED IF MCS DEVELOPS AND MOVES THROUGH FRIDAY. OTHERWISE...WINDS WILL VEER TO THE EAST/SOUTHEAST AS A BETTER DEFINED AREA OF SURFACE HIGH PRESSURE DEVELOPS OFF TO THE EAST. SPEEDS SHOULD REMAIN 10-15 KNOTS AT BEST. REEFCAST ENSEMBLES ARE UNUSUALLY CONSISTENT WITH SEAS OF 2-3 FEET THIS FAR OUT AND SEE NO REASON TO DEVIATE FROM THESE NUMBERS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...RGZ NEAR TERM...III SHORT TERM...RGZ LONG TERM...SHK AVIATION...III
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 235 PM EDT TUE JUN 12 2007 SCZ017-023-131845- MARLBORO-DARLINGTON- 235 PM EDT TUE JUN 12 2007 ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ087-096-097-099>101-SCZ024-032>034-039-046-131845- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-DILLON-FLORENCE- MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 235 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-131845- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 235 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. III
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
522 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 S LATTA 34.31N 79.43W
06/12/2007 DILLON SC EMERGENCY MNGR
ROOFS OF SEVERAL HOMES WERE DAMAGED.
&&
LOEWENTHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 526 PM EDT TUE JUN 12 2007 SCZ039-046-122230- WILLIAMSBURG-GEORGETOWN- 526 PM EDT TUE JUN 12 2007 AT 526 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES SOUTHWEST OF ANDREWS...OR 18 MILES EAST OF SAINT STEPHEN...DRIFTING SLOWLY NORTHEAST ALONG THE BORDER OF WILLIAMSBURG AND GEORGETOWN COUNTIES. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THIS THUNDERSTORM WILL PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RGZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
558 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 E DILLON 34.42N 79.28W
06/12/2007 E0.75 INCH DILLON SC EMERGENCY MNGR
REPORTED BY A RETIRED 911 EMPLOYEE.
&&
LOEWENTHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
616 PM EDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 1 N MULLINS 34.22N 79.25W
06/12/2007 E0.88 INCH MARION SC EMERGENCY MNGR
&&
LOEWENTHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 620 PM EDT TUE JUN 12 2007 NCZ097-122245- PENDER- 620 PM EDT TUE JUN 12 2007 AT 620 PM EDT...STRONG THUNDERSTORMS WERE MOVING SOUTHWEST AT 10 MPH ACROSS PARTS OF PENDER COUNTY. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 634 PM EDT TUE JUN 12 2007 SCZ032-122330- FLORENCE- 634 PM EDT TUE JUN 12 2007 AT 634 PM EDT...THUNDERSTORMS WERE PRODUCING FREQUENT DEADLY LIGHTNING AND TORRENTIAL RAINS...ON THE ORDER OF TWO TO THREE INCHES IN AN HOUR...OVER NEW HOPE...OR 11 MILES NORTH OF LAKE CITY...MOVING SOUTH AT 15 MPH. THESE STORMS ARE ALSO CAPABLE OF PRODUCING WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL. WHEN THUNDERSTORMS ARE NEARBY...YOU SHOULD REMAIN INSIDE...AWAY FROM WINDOWS AND DOORS AND ELECTRICAL APPLIANCES. COMMUNITIES IN THE PATH OF THESE STORMS ARE FLORENCE...LAKE CITY...CARTERSVILLE...CLAUSSEN...EFFINGHAM...EVERGREEN... FRIENDFIELD...HANNAH...HYMAN...MARS BLUFF...NEW HOPE AND PAMPLICO. THESE THUNDERSTORMS WILL PRODUCE ADDITIONAL HEAVY RAINFALL. PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS IS EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RJD
The Wilmington radar (KLTX), 73 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 hail. Local standard time, as filed.
Marble to nickel size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41437.